Archived

This topic is now archived and is closed to further replies.

alman

ringing in ears

12 posts in this topic

hello everyone

 

i was put on metformin 1st week of feburary. 2days later i had real bad ringing in my ears, also my vision got real blurry, like there was a fog. i got off the metformin, and the vision cleared up, but the ringing is still there a little. my blood sugars are good except before breakfast. around 125. during the day now they vary from 125 to 160 after 2 hours of eating.

i had hit 600 before i went to the doctor. diet and execersize seems to be doing the trick. but the ringing is still there.

Share this post


Link to post
Share on other sites

Could be that your body is getting used to running normal levels. It takes a while for the body to get used to that.

Here are some Side effects, a bit rare but here they are:

nausea, vomiting, gas, bloating, lactic acidosis, diarrhea and loss of appetite. These symptoms occur in one out of every three patients. These side effects may be severe enough to cause therapy to be discontinued in one out of every 20 patients. These side effects are related to the dose of the medication and may decrease if the dose is reduced.

Share this post


Link to post
Share on other sites

The side effects from metformin usually pass within a few weeks -- all those fun digestive problems.

 

My eyes went bad as my numbers came down. It's not the drug that does it -- it's the dramatic drop in BG#'s. I couldn't see properly for most of a month -- couldn't drive for two weeks.

 

I didn't have the tinitus problem, though, can't help you there.

 

I would say talk to your doc about the metformin if you haven't already.

Share this post


Link to post
Share on other sites

:star: Welcome to the forum, Alman. Hope you find as much good from it as I have.

I take Metformin--3x a day 500 mg. but have not had the ringing in the ears. It took me a couple weeks to get past the diahhrea. I still get a little blurry eyed if I let my sugars get high, but that is seldom. The thing with this silly disease and the medicines to go with it--everyone is effected differently. Maybe the ringing is the sugars coming down but I haven't heard of anyone else being effected like that. You might want to mention it to your doctor when you see him next.

Hope to see you on the forum often. There is a lot of knowledge and support here so be sure to take advantage of it.:ciao:

Share this post


Link to post
Share on other sites

My eyesight changes from day to day depending on whether I can get my levels 'in range' or not. If my levels go too high, the long distance vision goes, but if I have a day or too when it's down around 4 to 5 (72 to 90) then my near vision goes.

 

I'd not seen any mention of tinnitus being a side effect of metformin but "Googling" those two words did show up a few pages on the web where people were saying that taking metformin makes their tinnitus worse, for example - here (Reference to an article in Nursing Times). No mention of metformin actually 'causing' it though.

Share this post


Link to post
Share on other sites
but the ringing is still there a little.

 

 

Yep, I've got that as well. I, however, am on Lantus and Novolog.

 

Had all kinds of tests done and "Sur-Prize, Sur-Prize, Sur-prize", it's the sound of the blood pulsing through the vessels in my body.

 

Was at the lab and they were listening to the blood in my heart and in my neck with a sonic device of some sort(has to be done every year since heart attack). The Tech ran the sound through the speakers and Voila there was the noise I am ALWAYS hearing in my ears-----sometimes loud enough to drown out road noise as I drive, at other Times I can barely hear it--------but, it has been there since I went on insulin.

 

 

OH!! The Joys of Diabetes.

Share this post


Link to post
Share on other sites
Mark C

 

Your body is rediscovering itself at low BGL. My doc said those were normal reactions when blood sugar is lowered.

 

We rediscovered us a number of years ago, and we're not lost any more. Next time, ask your Dr. when this voyage ends, will you. I'm tired of this ride and Very Much want off.

Share this post


Link to post
Share on other sites

i would like to thank all of you for your replys. i do not usually like to get on the computer when i am home, since i work around them all day, but i have really enjoyed all the comments. it has really helped my outlook on t2. :wavey:

Share this post


Link to post
Share on other sites
We rediscovered us a number of years ago, and we're not lost any more. Next time, ask your Dr. when this voyage ends, will you. I'm tired of this ride and Very Much want off.

 

Oh, I know... It's an E ticket ride from heck at times. What choice have i? :dontknow:

Share this post


Link to post
Share on other sites